Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 816, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 4, 2016, 6:51 PM CDT for Caddo County, Grady County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2016, 6:51 PM CDT (23:51 UTC)
- Expired
- Oct 4, 2016, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
366
WUUS54 KOUN 042351
SVROUN
OKC015-051-050030-
/O.NEW.KOUN.SV.W.0816.161004T2351Z-161005T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT TUE OCT 4 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTHWESTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 730 PM CDT
* AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
CHICKASHA...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANADARKO...TUTTLE...MINCO...AMBER...GRACEMONT...POCASSET AND LAKE
CHICKASHA.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 89 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3508 9823 3516 9829 3537 9806 3531 9781
3513 9779
TIME...MOT...LOC 2351Z 244DEG 24KT 3515 9817
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.2 follow-up statements
958
WWUS54 KOUN 050005
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT TUE OCT 4 2016
OKC015-051-050030-
/O.CON.KOUN.SV.W.0816.000000T0000Z-161005T0030Z/
CADDO OK-GRADY OK-
705 PM CDT TUE OCT 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL CADDO AND NORTHWESTERN GRADY COUNTIES...
AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF LAKE CHICKASHA...MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TUTTLE...MINCO...AMBER...POCASSET AND LAKE CHICKASHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3515 9821 3520 9823 3537 9806 3531 9781
3515 9779
TIME...MOT...LOC 0004Z 240DEG 18KT 3520 9811
HAIL...1.50IN
WIND...60MPH
$$
..SPEG.218
WWUS54 KOUN 050019
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT TUE OCT 4 2016
OKC015-050028-
/O.CAN.KOUN.SV.W.0816.000000T0000Z-161005T0030Z/
CADDO OK-
719 PM CDT TUE OCT 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CADDO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
GRADY COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED FOR CADDO
COUNTY.
LAT...LON 3537 9804 3535 9794 3531 9781 3518 9779
3518 9809 3528 9810
TIME...MOT...LOC 0018Z 244DEG 24KT 3524 9800
$$
OKC051-050030-
/O.CON.KOUN.SV.W.0816.000000T0000Z-161005T0030Z/
GRADY OK-
719 PM CDT TUE OCT 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN GRADY COUNTY...
AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF POCASSET...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TUTTLE...MINCO AND POCASSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3537 9804 3535 9794 3531 9781 3518 9779
3518 9809 3528 9810
TIME...MOT...LOC 0018Z 244DEG 24KT 3524 9800
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 6:23 PM CDT, 28 minutes earlier.
Area forecast discussion, Oct 4, 6:23 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT TUE OCT 4 2016 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... Isolated strong/severe TSRA will continue until a few hours after sunset--mainly over north-central Oklahoma. Winds west of a dryline (located approximately KAVK-KCSM-KHBR-KLTS-F05 at 2300Z) will become generally light and variable after sunset. Elsewhere, 10-15 kt winds from the S-SE will continue through the period. Winds should be somewhat lighter on Wednesday. There will be another chance of TSRA tomorrow afternoon and evening (mainly in the general vicinity of I-44), but chances are currently too low to include in the TAFs. CmS && .PREV DISCUSSION... /issued 310 PM CDT TUE OCT 4 2016/ DISCUSSION... Isolated severe thunderstorms may develop along the dryline late this afternoon. Various convective-allowing models (HRRR/HRRRX/4KM NAM) are persistent in discrete supercells developing across southwest Oklahoma and moving northeastward into central Oklahoma. Analysis of the HRRR indicates localized backing/increased convergence along a dryline bulge could be a factor for convective iniation in the models. Visible satellite imagery indicates a possible perturbation/ascent across western north Texas/southwest Oklahoma which might be aiding in pressure falls/localized backing. There is some evidence of this perturbation on the 700 mb flow. Vertical wind shear will be more than sufficient for supercells with potential for large hail and damaging wind gusts. By around 00Z, low- level (0-1 km) vertical wind shear (~20 knots), MLLCLs (<1 km), and critical angles (~90 degrees) will result in sufficient environment for potential tornadogenesis with any supercells. Tomorrow, at least isolated showers/storms will be possible with a moist, conditionally unstable airmass still in place. Coverage/confidence for storms is low with no significant forcing. Coverage may increase overnight as isentropic ascent increases. By late Thursday into Thursday night, a seasonably strong cold front will progress from northwest to southeast across Oklahoma/western north Texas. Severe weather will be possible; however, because of linear forcing along the cold front, the primary hazards will be gusty winds and locally heavy rainfall. Lingering showers/storms will be possible Friday morning across southern Oklahoma/western north Texas. Much drier/cooler air is expected in the front's wake on Friday and Saturday. Many locations will drop into the 40Fs by Saturday morning, and with dew points dropping into the 30Fs and light winds, some locations across northwest Oklahoma may drop into the upper 30Fs. By Sunday, a shortwave trough may increase the chance of showers, especially northwest Oklahoma. The forecast becomes more uncertain beyond Sunday as the GFS and ECMWF become somewhat out of phase across the Southern Plains. However, a general pattern of quasi- zonal flow with embedded shortwaves suggests seasonable temperatures with at least a low chance of rain. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 88 69 87 / 40 10 30 30 Hobart OK 57 88 68 87 / 10 10 20 30 Wichita Falls TX 67 92 69 90 / 20 10 30 20 Gage OK 49 86 58 87 / 0 0 10 30 Ponca City OK 63 89 69 87 / 60 10 40 40 Durant OK 71 89 69 88 / 20 10 20 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 11/23/23
Hazardous weather outlook, Oct 4, 5:14 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 514 PM CDT TUE OCT 4 2016 OKZ004>048-050>052-TXZ083>090-051200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 514 PM CDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL OKLAHOMA TONIGHT. LOCATION... THE SLIGHT RISK COVERS LOCATIONS THAT ARE ENCOMPASSED BY A LINE EXTENDING FROM CHEROKEE... TO EL RENO... TO CHICKASHA... TO ADA. THIS INCLUDES THE OKC METRO. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM THROUGH 3 AM. IMPACTS... THE MAIN IMPACTS WILL HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. DISCUSSION... ISOLATED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT... MAINLY ALONG AND EAST OF I-35. A BROKEN LINE OF STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS WILL REMAIN POSSIBLE ACROSS NORTHERN INTO CENTRAL OKLAHOMA OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTHERN AND CENTRAL OKLAHOMA. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS AT LEAST PART OF THE AREA THROUGH SUNDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Oct 4, 5:41 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT TUE OCT 4 2016
OKZ006-007-042315-
GRANT OK-ALFALFA OK-
541 PM CDT TUE OCT 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT AND CENTRAL
ALFALFA COUNTIES UNTIL 615 PM CDT...
AT 539 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CARMEN...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHEROKEE...CARMEN...JET...ALINE...
LAMBERT AND GREAT SALT PLAINS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3686 9805 3671 9800 3646 9848 3647 9853
3665 9854 3693 9821
TIME...MOT...LOC 2239Z 232DEG 31KT 3662 9845
MAHALESpecial weather statement, Oct 4, 6:14 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT TUE OCT 4 2016
OKZ006-007-042345-
GRANT OK-ALFALFA OK-
614 PM CDT TUE OCT 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT AND
SOUTHEASTERN ALFALFA COUNTIES UNTIL 645 PM CDT...
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
GREAT SALT PLAINS LAKE...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
CHEROKEE...WAKITA...JET...MANCHESTER AND GREAT SALT PLAINS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3694 9787 3681 9781 3658 9825 3672 9839
3700 9805 3700 9796
TIME...MOT...LOC 2312Z 232DEG 31KT 3671 9826
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:41 PM CDT | Special Weather Statement | OUN | Alfalfa | 34 min |
| Oct 4, 6:14 PM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| Oct 4, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 39 min |
| Oct 4, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.